Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 7, 2010, 7:53 PM MDT for Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2010, 7:53 PM MDT (01:53 UTC)
- Expired
- Aug 7, 2010, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3084 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WGUS53 KGLD 080153 FFWGLD COC063-080500- /O.NEW.KGLD.FF.W.0033.100808T0153Z-100808T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 753 PM MDT SAT AUG 7 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 1100 PM MDT * AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES UP TO 6 INCHES AT SOME LOCATIONS IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FLAGLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3951 10315 3948 10275 3914 10300 3914 10316 $$ ROBINSON
2 follow-up statements
418 WGUS73 KGLD 080242 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 842 PM MDT SAT AUG 7 2010 COC063-080500- /O.CON.KGLD.FF.W.0033.000000T0000Z-100808T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 842 PM MDT SAT AUG 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL KIT CARSON COUNTY UNTIL 1100 PM MDT... AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS AROUND 7 INCHES OVER PARTS OF THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FLAGLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 3951 10315 3948 10275 3914 10300 3914 10316 $$ ROBINSON
840 WGUS73 KGLD 080452 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1052 PM MDT SAT AUG 7 2010 COC063-080506- /O.EXP.KGLD.FF.W.0033.000000T0000Z-100808T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIT CARSON CO- 1052 PM MDT SAT AUG 7 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL KIT CARSON COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM MDT/MIDNIGHT CDT/... THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING...PLEASE REFER TO THAT STATEMENT FOR FURTHER INFORMATION. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3951 10315 3948 10275 3914 10300 3914 10316 $$ ROBINSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 5:40 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 7, 5:40 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT SAT AUG 7 2010 .SHORT TERM... (TONIGHT - TUESDAY) 200 PM MDT SAT AUG 7 2010 RIDGE CENTERED OVER SOUTH TEXAS TODAY WILL SURGE NORTHWARD ON SUNDAY THEN SLIDE EAST EARLY NEXT WEEK. PROXIMITY OF THE RIDGE WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE SHORT TERM PERIOD. SINCE THE LOCAL FORECAST AREA WILL BE ON THE WESTERN PERIPHERY OF ITS CIRCULATION...EMBEDDED SHORTWAVE TROUGHS WILL BE ROTATING IN FROM THE SOUTH AND WEST IN THE PERSISTENT MONSOONAL MOISTURE PLUME. BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE WEST TO NORTHWEST PORTIONS OF THE FORECAST AREA IN THE AFTERNOON AND ESPECIALLY EVENING HOURS TONIGHT AND AGAIN SUNDAY. PRECIPITATION MAY BE MORE WIDESPREAD MONDAY AFTERNOON AND EVENING AS WESTERN SHORTWAVE PHASES WITH REMNANTS OF ANOTHER ONE COMING OUT OF TEXAS. PATTERN DOES NOT CHANGE ON TUESDAY SO CARRIED SOME LOW POPS AS WELL. .LONG TERM... (WEDNESDAY - SATURDAY) 200 PM MDT SAT AUG 7 2010 SUBTROPICAL RIDGE WILL CONTINUE TO DOMINATE THE PATTERN FROM THE SOUTHERN PLAINS TO THE EAST COAST TO START THE PERIOD. ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION ARE INDICATED. CHANGES ARRIVE TOWARDS THE END OF THE PERIOD WITH A SHORTWAVE TROUGH DROPPING INTO THE NORTHERN PLAINS FROM WESTERN CANADA. IT WILL PUSH A COLD FRONT SOUTHWARD INTO THE FORECAST AREA FRIDAY OR SATURDAY. STILL SOME SIGNIFICANT DIFFERENCES AMONG THE MODELS...PARTICULARLY WITH THE EVENTUAL TRACK OF A CUT OFF LOW OVER THE PACIFIC NORTHWEST...BUT TEMPERATURES SHOULD GET BACK TO NEAR NORMAL BY SATURDAY WITH LOW POPS. 024 && .AVIATION... 528 PM MDT SAT AUG 7 2010 FOR 00Z TAFS...MAIN CONCERN WILL BE THUNDERSTORM POTENTIAL...MAINLY BEFORE 06Z. AREA OF THUNDERSTORMS GRADUALLY MOVING TO THE EASY ALONG TROUGH AXIS WHICH RUNS FROM ITR TO MCK. INSTABILITY INCREASES TO THE EAST AND WITH RAPID STABILIZATION NOT EXPECTED THINK STORMS WILL CONTINUE THROUGH AT LEAST 4Z. CURRENT TROUGH/STORM POSITION WOULD FAVOR A TSRA IMPACTING THE GLD TAF...ALTHOUGH HAVE CONCERNS ABOUT BRINGING CONDITIONS DOWN MUCH AS STORMS HAVE BEGUN TO TAKE A MORE SOUTHERLY TRACK WHEN THEY BECOME BETTER ORGANIZED. FOR MCK...BACKGROUND ASCENT INCREASES OVER NIGHT AS WEAK TROUGH MOVES INTO THE NEB PANHANDLE. INSTABILITY PROFILES SUGGEST THREAT FOR OVERNIGHT CONVECTION...BUT PROBABILITIES TOO LOW TO INCLUDE IN TAF AT THIS TIME. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 7, 6:32 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 632 PM MDT SAT AUG 7 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 632 PM MDT SAT AUG 7 2010 /732 PM CDT SAT AUG 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...MAINLY ALONG AND WEST OF A SELKIRK TO BENKELMAN LINE. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RISING TEMPERATURES ARE EXPECTED THIS WEEKEND WITH MAXIMUM VALUES CLIMBING INTO THE 100 TO 103 DEGREE RANGE ON SUNDAY. THIS MAY ALLOW THE HEAT INDEX TO EXCEED 105 MAINLY EAST OF HIGHWAY 83. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY WEST OF THE KANSAS AND COLORADO STATE LINE.
In the hours before
Local storm report, Aug 7, 6:10 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG N STRATTON 39.30N 102.60W
08/07/2010 KIT CARSON CO LAW ENFORCEMENT
CALVING SHED ROOF BLOWN TOWARDS THE WEST AT COUNTY ROAD
30.5 AND W...ONE HALF MILE NORTH OF STRATTON. ALSO POWER
LINES DOWN JUST TO THE NORTH OF SAME LOCATION.
&&
HENDESRONSpecial weather statement, Aug 7, 6:12 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT SAT AUG 7 2010
COZ091-080045-
KIT CARSON COUNTY-
612 PM MDT SAT AUG 7 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BETHUNE...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3936 10245 3938 10205 3925 10204 3924 10204
3924 10205 3915 10205 3915 10207 3918 10246
TIME...MOT...LOC 0013Z 272DEG 14KT 3927 10234
ROBINSONSpecial weather statement, Aug 7, 6:41 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT SAT AUG 7 2010 COZ091-080115- KIT CARSON COUNTY- 641 PM MDT SAT AUG 7 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ARRIBA TO BETHUNE...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. && LAT...LON 3953 10315 3954 10212 3904 10209 3903 10317 TIME...MOT...LOC 0042Z 262DEG 25KT 3915 10321 3928 10235 ROBINSON
Local storm report, Aug 7, 6:54 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL FLAGLER 39.29N 103.07W
08/07/2010 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
HENDERSONLocal storm report, Aug 7, 6:55 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL FLAGLER 39.29N 103.07W
08/07/2010 E1.25 INCH KIT CARSON CO TRAINED SPOTTER
&&
HENDERSONSpecial weather statement, Aug 7, 7:22 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT SAT AUG 7 2010
COZ091-080145-
KIT CARSON COUNTY-
722 PM MDT SAT AUG 7 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR FLAGLER...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3952 10315 3956 10315 3957 10314 3956 10262
3915 10261 3915 10316
TIME...MOT...LOC 0122Z 269DEG 13KT 3928 10304
ROBINSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Aug 7, 6:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 44 min |
| Aug 7, 6:41 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Aug 7, 7:22 PM MDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Aug 7, 7:46 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 16 min |
| Aug 7, 8:07 PM MDT | Special Weather Statement | GLD | Kit Carson | 53 min |
| Aug 7, 8:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 65 min |
| Aug 7, 8:54 PM MDT | Flash Flood Warning | GLD | Kit Carson | 2 hr |
| Aug 7, 9:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Aug 7, 10:50 PM MDT | Areal Flood Warning | GLD | Kit Carson | 10 hr |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.